Alert archive / Michigan / Small Craft Advisories in 2023
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 26, 2023, 3:19 AM EDT. It took effect at Aug 26, 2023, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2023, 3:19 AM EDT (07:19 UTC)
- In effect from
- Aug 26, 2023, 10:00 AM EDT
- Expired
- Aug 26, 2023, 10:33 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 2:18 PM EDT, 13 hours 1 minute earlier.
Area forecast discussion, Aug 25, 2:18 PM EDT, 13 hours 1 minute before
Area Forecast Discussion National Weather Service Gaylord MI 218 PM EDT Fri Aug 25 2023 .NEAR TERM...(Through Tonight) Issued at 212 PM EDT Fri Aug 25 2023 High Impact Weather Potential: Isolated strong storm possible in the eastern U.P. late this afternoon. Pattern Synopsis/Forecast: Southern Plains thermal ridge/heat dome remains in place through much of the near-term forecast period, although signs of this feature breaking down begin to prevail tonight. Relatively fast northwest flow aloft remains in place locally with the primary focus revolving around a mid-level wave currently situated from near Hudson Bay southwestward into the upper MS Valley. Weak surface response with sfc low pressure near the Arrowhead of MN early this afternoon will slide east across Ontario late today into tonight, ultimately dragging a decaying cold front across northern MI from northwest to southeast. Beyond this, expansive surface high pressure across the northern Plains/southern Canada will begin to build higher surface pressures back into northern Michigan toward Saturday morning. Primary Forecast Concerns: Cloud trends along with shower/ thunderstorm potential. Pockets of low clouds certainly have been slow to mix out through the morning hours, although more peeks of sun beginning to prevail early this afternoon. Expect that trends to slowly continue across much of northern lower this afternoon. Focus transitions to aforementioned upstream cold front that's currently draped across western Lake Superior, the western U.P., into northern WI. This boundary will make slow eastward progress toward and eventually across northern Michigan this evening into tonight. Initial shower and isolated thunderstorm chances progged across the U.P. and the tip of the mitt later this afternoon and early evening. That said, the primary mid-level support remains detached to our north with low-level convergence decaying with time going through this evening/tonight...leaving much to be desired with respect to shower intensity/coverage across the remainder of northern lower. It's conceivable that many across northern lower MI see very little, if any, rainfall tonight. As has been alluded to the past couple of forecast cycles, while any severe chances remain minimal, a rogue strong storm still can't be ruled out across eastern upper through sunset given MLCAPE values topping out around 750 J/kg and deep layer shear around 40 kts. Those chances diminish greatly with southward extent. Low temperatures tonight generally spanning the 50s area-wide. Perhaps another night with low clouds and some patchy drizzle post-frontal passage with highest chances for this across sections of northeast lower. && .SHORT TERM...(Saturday through Monday) Issued at 212 PM EDT Fri Aug 25 2023 High Impact Weather Potential: Minimal. Pattern Forecast: Highest heights across the southern U.S. retreat farther west across the Desert Southwest as we head through this weekend. Locally, northern MI will lie on the western periphery of low-amplitude troughing through much of the forecast period with an impact-free shortwave progged to slide across the region late Sunday/Sunday night as surface high pressure dominates northern MI's sensible weather through the forecast period. A more robust wave progged to be approaching toward the very tail end of the forecast period, likely increasing precipitation chances Monday night/Tuesday. Primary Forecast Concerns: Cloud trends Saturday. Overnight low temperature trends. Initial low clouds and perhaps a touch of patchy drizzle/mist across sections of northern lower MI Saturday morning are expected to be rather slow to mix out through the day, but nonetheless, do anticipate that many areas realize more sunshine by later in the day. More sun earlier in the day anticipated across eastern upper. Temperatures somewhat dependent on how fast that clearing prevails, but current confidence lies in a solution that keeps temperatures a few degrees below normal for most spots...generally ranging from the upper 60s to low 70s area-wide. The remainder of the weekend into the start of next week looks to feature mainly clear skies with moderating temperatures. Some high cloud expected to increase as we go through the day Monday in advance of the aforementioned approaching wave late in the period. Saturday and Sunday nights likely to feature some rather chilly temperatures, especially across the typically cooler/interior locales as decent radiational cooling conditions are anticipated both nights. A few of the coolest spots falling to a degree or two on either side of 40 seems feasible with most spots ranging form the mid 40s to low 50s. && .LONG TERM...(Monday night through Friday) Issued at 212 PM EDT Fri Aug 25 2023 High Impact Weather Potential...Minimal. A mid-level shortwave will occupy the Upper Great Lakes this Tuesday and bring the best chances of widespread precipitation to the CWA for the forecast period. No evidence of strong low pressure development and a lack of instability will keep rainfall amounts relatively low and struggle any thunderstorm development. A few storms producing locally heavy rainfall still remains possible, but overall...scattered showers will persist for the majority of northern Michigan. A ridge moving across the northern Plains will settle into the region for the middle of next week. This pattern supports high pressure and dry weather for Wednesday and Thursday. Northwest flow will keep temperatures near normal with highs near 70 for most areas and lows in the lower 50s and 40s besides locations influenced by marine layers. Guidance is hinting at another shortwave trough moving across the upper Midwest and returning chances of precip by the end of the work week. A lot of uncertainty still remains for this system so PoPs will remain low at this time. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 111 PM EDT Fri Aug 25 2023 MVFR to VFR this afternoon as low clouds continue to slowly scatter out and bases rise. Some more low clouds look increasingly likely behind a passing cold front tonight. This front may also bring a few showers, with perhaps a couple of thunderstorms mainly at CIU. No significant wind concerns. && .MARINE... Issued at 212 PM EDT Fri Aug 25 2023 No significant marine concerns foreseen for at least the next several days. Northeast winds do become a touch gusty on Saturday, perhaps resulting in a few isolated small craft advisory conditions. Light winds return to wrap up the weekend. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MJG SHORT TERM...MJG LONG TERM...SJC AVIATION...MJG MARINE...MJG
Hazardous weather outlook, Aug 25, 4:04 PM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 404 PM EDT Fri Aug 25 2023 MIZ016>018-020>036-041-042-086>088-095>099-262015- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 404 PM EDT Fri Aug 25 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A few thunderstorms are possible late this afternoon and evening across eastern upper and far northern lower Michigan. While severe weather is not expected, an isolated strong storm may be capable of producing large hail and briefly gusty winds - mainly across eastern upper Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-262015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 404 PM EDT Fri Aug 25 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. A few thunderstorms are possible late this afternoon and evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.